Message from the Director
As we move into Fall, I encourage you to continue to look to FDA for resources to help you and the women you serve make smart choices about the use of FDA-regulated products. If you are planning outreach activities to commemorate health observances like healthy aging month or food safety month, FDA has digital and print resources that you can use. If you are looking for information on the latest recalls and safety alerts, we have that too. In this update, you will find a snapshot of the tools and tips that FDA has to offer. So, check out these alerts and always look to www.fda.gov/womensfor more.
Marsha Henderson - Assistant Commissioner for Women’s Health
Public Meeting on Hormonal Contraceptives
On November 9, 2015, FDA will hold a public meeting entitled “Drug Interactions with Hormonal Contraceptives: Public Health and Drug Development Implications”. The input received may be used to refine FDA’s thinking on HC drug interaction study design and interpretation and labeling communication on drug interaction risk.
You may attend in person or via the Webcast. Seating will be limited, so early registration is recommended. Please register by October 9, 2015.
Injectable Skin Lightening Products
Some consumers seeking to change their skin color are turning to injectable products marketed to whiten or lighten their complexion. These products are potentially unsafe and ineffective, and might contain unknown harmful ingredients or contaminants. FDA has not approved any injectable drugs for skin whitening or lightening.
New Healthy Aging Webpage
September is Healthy Aging Month. Healthy aging involves good habits like eating healthy, avoiding common medication mistakes, managing health conditions, getting recommended screenings, and being active. OWH has launched a new webpage to connect older women with FDA resources to support healthy lifestyle choices and safe medication practices.
Drug Safety Communication: DPP-4 Inhibitors for type 2 diabetes
FDA is warning that the type 2 diabetes medicines sitagliptin, saxagliptin, linagliptin, and alogliptin may cause joint pain that can be severe and disabling. FDA has added a new Warning and Precaution about this risk to the labels of all medicines in this drug class, called dipeptidyl peptidase-4 (DPP-4) inhibitors. Patients should not stop taking their DPP-4 inhibitor medicine, but should contact their health care professional right away if they experience severe and persistent joint pain. Health care professionals should consider DPP-4 inhibitors as a possible cause of severe joint pain and discontinue the drug if appropriate.
Webinar on Participating in Clinical Trials
FDA’s Office of Minority Health and Rebecca Williams, Assistant Director of ClinicalTrials.gov, will conduct a webinar on September 29 at 11 AM EST to explain what information is available on ClinicalTrials.gov and show participants how to find trials.
September 24, 2015 - FDA White Oak Campus, Silver Spring, MD
September 29-30, 2015 - FDA White Oak Campus, Silver Spring, MD
Public Meeting: Risk Evaluation and Mitigation Strategies (REMS): Understanding and Evaluating Their Impact on the Health Care Delivery System and Patient Access
October 5, 2015 - FDA White Oak Campus, Silver Spring, MD